MAUDE Adverse Event Report: EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/2T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/2T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-04-22
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Osteolysis (2377); Implant Pain (4561)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report numbers: 1038671-2024-00679, 1038671-2024-04521, 1038671-2024-04522.D10 concomitant products: (b)(6) - 200-21-11 - cr tibial insert sz 1, 11mm.(b)(6) - 200-03-32 - one peg patella 32mm.(b)(6) - 230-03-01 - optetrak asy,cr cemented femoral, sz 1.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-00679, 1038671-2024-04521, 1038671-2024-04522.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that a patient had a total right knee arthroplasty on (b)(6) 2011 and then approximately 12 years, 11 months later on (b)(6) 2024 the patient had a surgical revision.Revision operative report (b)(6) 2024-postoperative diagnosis: aseptic loosening of right total knee.Patient revised to competitor's devices.Patient with radiographic evidence of aseptic loosening of the femoral and tibial components with areas of osteolysis in femur and tibia.Negative for infection.There is evidence of catastrophic polyethylene wear with visual deterioration of the polyethylene with multiple polyethylene fragments throughout the knee.Patella polyethylene component was undermined with areas of osteolysis.The patient has experienced implant pain.No further issues or complications were reported.The patient was awakened and brought to the recovery room in stable condition.There is no device return.There is no other information provided.

Brand Name
CEMENTED FINNED TIB. TRA SZ 2F/2T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key20791270
Report Number1038671-2024-04523
Device Sequence Number17831407
Product Code JWH
UDI-Device Identifier10885862039705
UDI-Public10885862039705
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2015
Device Catalogue Number200-04-22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Initial Report FDA Received Date11/27/2024
Date Device Manufactured05/27/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale